MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFR33, 11X100 KII OPT ADVFIX 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFR33, 11X100 KII OPT ADVFIX 6/BX; GCJ
Model Number CFR33
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return for evaluation.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
Procedure performed: thymectomy.Event description: i self and was present during the operating room, and all of a sudden they could see a little piece of plastic, in the thoracic cavity.After this all trocars were taken out of the patient and inspected to find the place where the piece was missing.Neither they nor we could find a place in the trocars, where a piece was missing.Everything was gathered and is ready to be sent back from.During the operating room the retention disk was taken off the trocars.All the instruments os at department.They are ready to be sent back.Additional information received by phone from the sales rep on 22mar19: 1 device incident, 1 piece of plastic green color was retrieved from the patient.As they do not know from which device it belongs, all 5 devices are returning.Additional information received by email from the sales rep on 26mar19: i cannot describe how the fracture occurred.The fracture did not cause "particulation".There was only one piece of trocar broken and it was found and taken out of the patient.This port was not used with a robot.The ports were introduced with a rotating insertion method.5 devices returning are: ctr03 lot 1319242, cts02 lot 1319725, cff05 lot 1318543, cfr33 lot 1335837, cfr33 lot 1335837.Intervention: found and taken out of the patient.Patient status: no patient injury or illness did occur associated with the complaint event.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation along with a green fragment.Visual inspection of the event unit confirmed the complainant¿s experience of a fractured cannula.The returned fragment completed the missing portion on the cannula.Engineering also observed cracks on cannula shaft.Based on the condition of the returned unit and the description of the event, it is likely that the cannula damage was caused by an instrument or object that came into contact with the cannula during the procedure.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Procedure performed: tymectomy.Event description: i self and [] was present during the or, and all of a sutton they could see a lottel piece of plastic, in the thoragic cavety.Afer this alle trocars where taken out of the patient and inspected to find the place where the piece was missing.Neither they or we could find a place in the trocars, where a piece was missing.Everything was gathered and is ready to be sent back from [].During the or the retentiondisk was taken off the trocars.All the instruments os at [] department, [].They are ready to be sent back.Additional information received by phone from the sales rep on 22mar19: 1 device incident, 1 piece of plastic green color was retrieved from the patient.As they do not know from which device it belongs, all 5 devices are returning.Additional information received by email from the sales rep on 26mar19: i cannot describe how the fracture occurred.The fracture did not cause particulation.There was only one piece of trocar broken and it was found and taken out of the patient.This port was not used with a robot.The ports were introduced with a rotating insertion method.5 devices returning are: ctr03 lot 1319242, cts02 lot 1319725, cff05 lot 1318543, cfr33 lot 1335837, cfr33 lot 1335837.Intervention: found and taken out of the patient.Patient status: no patient injury or illness did occur associated with the complaint event.

Brand Name
CFR33, 11X100 KII OPT ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8501946
Report Number2027111-2019-00417
Device Sequence Number19303994
Product Code GCJ
UDI-Device Identifier00607915123222
UDI-Public(01)00607915123222(17)210903(30)01(10)1335837
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2021
Device Model NumberCFR33
Device Catalogue Number101245801
Device Lot Number1335837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEVERAL TROCARS